Two cases of palmar-plantar erythrodysesthesia induced by capecitabine
Keywords:Burgdorf’s reaction, Capecitabine, Hand foot syndrome, Palmar-Plantar erythrodysesthesia
Palmar-Plantar Erythrodysesthesia (PPE) (or) Burgdorf’s Reaction (BR) (or) Hand-Foot Syndrome (HFS) is the most common and dose limiting reversible dermatologic adverse reaction induced by anticancer chemotherapy. We report two cases of palmar-plantar erythrodysesthesia (or) hand-foot syndrome of varying degree of severity induced by capecitabine.
Schuller J, Cassidy J, Dumont E, Roos B, Durston S, Banken L, et al. Preferential activation of capecitabine in tumor following oral administration to colorectal cancer patients. Cancer Chemother Pharmacol. 2000;45(4):291-7.
Zuehlke R. Erythematous eruption of the palms and soles associated with mitotane therapy. Dermatologica. 1974;148:90-2.
Nagore E, Insa A, Sanmartin O. Antineoplastic therapy-induced palmar plantar erythrodysesthesia (“hand-foot”) syndrome: incidence, recognition and management. Am J Clin Dermatol. 2000;1(4):225-34.
Clark AS, Vahdat LT. Chemotherapy-induced palmar-plantar erythrodysesthesia syndrome: etiology and emerging therapies. Support Cancer Ther. 2004;1(4):213-8.
Degen A, Alter M, Schenck F. The hand-foot-syndrome associated with medical tumor therapy – classification and management. JDDG. 2010;8:652-61.
Lin E, Morris JS, Ayers GD. Effect of celecoxib on capecitabine-induced hand-foot syndrome and antitumor activity. Oncology (Williston Park). 2002;16:31-7.
Fitzpatrick JE. The cutaneous histopathology of chemotherapeutic reactions. J Cutan Pathol. 1993;20:1-14.
Hoesly FJ, Baker SG, Gunawardane ND. Capecitabine- induced hand foot syndrome complicated by pseudomonal superinfection resulting in bacterial sepsis and death. Arch Dermatol. 2011;147(12):1418-23.
Sibaud V, Dalenc F, Chevreau C. HFS-14, a specific quality of life scale developed for patients suffering from hand foot syndrome. The Oncologist. 2011;16:1469-78.
Macedo LT, Nogueria Lima JP. Prevention strategies for chemotherapy-induced hand-foot syndrome: a systematic review and met-analysis of prospective randomized trials. Support Care Cancer. 2014.
Inokuchi M, Ishikawa S, Furukawa H. Hiroyuki Takamura, Itasu Ninomiya, Hirohisa Kitagawa et al. Treatment of capecitabine-induced hand-foot syndrome using a topical retinoid: A case report. Oncology Letters. 2014;7:444-8.
Yoon-Koo K, Lee SS. Pyridoxine is not effective to prevent hand-foot syndrome associated with capecitabine therapy: results of a randomized, double-blind, placebo-controlled study. J Clin Oncol. 2010;28:3824-9.